MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found the subject guidewire (ptfe) polytetrafluoroethylene coating was peeling/peeled.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, an attempt had been made to shape the guidewire tip; the guidewire was noted to be kinked/bent at 33cm from the proximal end, a ripple of kinks/bends were noted from 174cm to 181cm from the proximal end, the guidewire distal section and hydrophilic coating was examined along its length.The guidewire hydrophilic coating was found to be rough; the guidewire (ptfe) polytetrafluoroethylene coating was noted to be peeling in multiple areas to 51cm from the proximal end, the core wire distal end was observed through the distal tip dome, and hydrophilic coating was hydrated there were no anomalies noted.A functional test was not required.The reported event was confirmed during the device analysis.The device failed to meet specifications when returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated there was no damage noted to the packaging prior to opening the packaging and this was an out of box failure.There was no patient involvement, and the device was not in use on the patient at the time of the event.The patient¿s anatomy was moderately tortuous.An excelsior sl-10 microcatheter was used in the procedure in conjunction with the subject device.The procedure was completed successfully.Analysis of the returned device found ripples of kinks/bends along the distal end of the guidewire and at 33cm from the proximal end.The hydrophilic coating of the synchro wire was also found to be rough.It is probable the device experienced significant manipulation during removal from the dispenser hoop.Scraping and peeling of the (ptfe) polytetrafluoroethylene was also evident in several sections from the proximal end to approximately 51 cm from the proximal end and most likely occurred as a result of interaction with another device possibly the dispenser hoop or introducer sheath.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The as reported ¿guidewire deformed¿ and as analyzed defects ¿guidewire kinked/bent¿, ¿guidewire hydrophilic coating surface rough' and ¿guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13344865
Report Number3012931345-2022-00016
Device Sequence Number16559681
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000061892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER MANUFACTURER)
Patient Age58 YR
Patient SexFemale